# SDR 2016FA0000039

- Difficulty date: January 5, 2016
- Submitted: January 28, 2016
- Operation: General aviation
- Aircraft: N78415
- Make and model: Cessna 182P
- Aircraft serial: 18261763
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Elt
- Part number: AK451
- Condition: False Activation
- Location: Cabin
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

OCCURED WHILE ACFT WAS IN HANGER.  EMERGENCY LOCATION TRANSMITTER: AK451, 121.5/406 HZ ACTIVATED GIVING FALSE ACCIDENT SIGNAL.  COAST GUARD CALLED REGISTERED OWNER AND UNIT WAS TURNED OFF.  70 PERCENT OF THESE UNITS HAVE FAILED IN THIS WAY.  CONTACTED FSDO SW 09 ABOUT THIS.  AD SHOULD BE COMPOSED ON THESE UNITS.
